Alert archive / Oklahoma / River Flood Warnings in 2009

River Flood Warning 29, NWS Tulsa, OK

May 17, 2009Muskogee County, Oklahoma

NWS Tulsa, OK issued this river flood warning at May 17, 2009, 7:13 AM CDT for Muskogee County, Oklahoma. It was in force for 12 hr.

The area

The counties it named.

The facts

Issued
May 17, 2009, 7:13 AM CDT (12:13 UTC)
Expired
May 17, 2009, 7:00 PM CDT
In force
12 hr
Issued by
NWS Tulsa, OK
Flood severity
Minor

County Muskogee County, OK

The radar

The Tulsa radar (KINX), 64 km from the middle of the area, began a volume at 12:19 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point Arkansas River near Muskogee (MKGO2). The gauge peaked at 28.29 ft at May 17, 2009, 5:00 AM CDT.

actionminormoderate2628303205/1705/1805/19
Action stage
27 ft
Minor stage
28 ft
Moderate stage
32 ft
Major stage
34 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site 07194500, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WGUS44 KTSA 171213
FLWTSA
BULLETIN - IMMEDIATE BROADCAST REQUESTED
FLOOD WARNING
NATIONAL WEATHER SERVICE TULSA OK
713 AM CDT SUN MAY 17 2009


...THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A FLOOD WARNING 
FOR THE FOLLOWING RIVERS IN OKLAHOMA... 

  ARKANSAS RIVER NEAR MUSKOGEE AFFECTING MUSKOGEE COUNTY. 
  
OKC101-172013-
/O.NEW.KTSA.FL.W.0029.090517T1213Z-090517T2225Z/
/MKGO2.1.ER.000000T0000Z.090517T1145Z.090517T1625Z.NO/
713 AM CDT SUN MAY 17 2009

THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A 

* FLOOD WARNING FOR 
  THE ARKANSAS RIVER NEAR MUSKOGEE.
* UNTIL THIS AFTERNOON...OR UNTIL THE WARNING IS CANCELLED.
* AT  600 AM SUNDAY THE STAGE WAS 28.27 FEET. 
* FLOOD STAGE IS 28.0 FEET. 
* FORECAST...THE ARKANSAS RIVER NEAR MUSKOGEE WILL CONTINUE FALLING 
  TO BELOW FLOOD STAGE BY LATE THIS MORNING.
* IMPACT...AT 28.0 FEET...MINOR LOWLAND FLOODING WILL OCCUR.

$$
2 follow-up statements
000 
WGUS84 KTSA 171409
FLSTSA
FLOOD STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
909 AM CDT SUN MAY 17 2009


...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVERS IN 
OKLAHOMA...
 
  ARKANSAS RIVER NEAR MUSKOGEE AFFECTING MUSKOGEE COUNTY. 
  
OKC101-172209-
/O.EXT.KTSA.FL.W.0029.000000T0000Z-090518T0000Z/
/MKGO2.1.ER.000000T0000Z.090517T1145Z.090517T1800Z.NO/
909 AM CDT SUN MAY 17 2009

...FLOOD WARNING EXTENDED UNTIL THIS EVENING...THE FLOOD WARNING 
CONTINUES FOR
  THE ARKANSAS RIVER NEAR MUSKOGEE.
* UNTIL THIS EVENING...OR UNTIL THE WARNING IS CANCELLED.
* AT  800 AM SUNDAY THE STAGE WAS 28.28 FEET. 
* FLOOD STAGE IS 28.0 FEET. 
* FORECAST...THE ARKANSAS RIVER NEAR MUSKOGEE WILL CONTINUE FALLING 
  TO BELOW FLOOD STAGE BY LATE THIS AFTERNOON.
* IMPACT...AT 28.0 FEET...MINOR LOWLAND FLOODING WILL OCCUR.

$$
000 
WGUS84 KTSA 172204
FLSTSA
FLOOD STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
504 PM CDT SUN MAY 17 2009


...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVERS IN OKLAHOMA..
  ARKANSAS RIVER NEAR MUSKOGEE AFFECTING MUSKOGEE COUNTY. 
  
OKC101-180000-
/O.CON.KTSA.FL.W.0029.000000T0000Z-090518T0000Z/
/MKGO2.1.ER.000000T0000Z.090517T1145Z.090517T1900Z.NO/
504 PM CDT SUN MAY 17 2009

THE FLOOD WARNING CONTINUES FOR
  THE ARKANSAS RIVER NEAR MUSKOGEE.
* UNTIL LATE EVENING...OR UNTIL THE WARNING IS CANCELLED.
* AT  400 PM SUNDAY THE STAGE WAS 27.80 FEET. 
* FLOOD STAGE IS 28.0 FEET. 
* FORECAST...THE ARKANSAS RIVER AT MUSKOGEE IS LIKELY NEAR
  ITS CREST AND THE WARNING MAY BE CANCELLED BY LATE EVENING.
* IMPACT...AT 28.0 FEET...MINOR LOWLAND FLOODING WILL OCCUR.

$$

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tulsa, OK wrote its last area forecast discussion before this river flood warning went out at May 17, 6:30 AM CDT, 43 minutes earlier.

Area forecast discussion, May 17, 6:30 AM CDT, 43 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TULSA OK
630 AM CDT SUN MAY 17 2009

...AVIATION...

.DISCUSSION...
VFR CONDITIONS WILL CONTINUE THROUGH THE NEXT 24 HOURS AT ALL
LOCATIONS.

&&

.TSA WATCHES/WARNINGS/ADVISORIES...
OK...NONE.
AR...NONE.
&&

AVIATION...14
Hazardous weather outlook, May 17, 4:53 AM CDT, 2 hours 20 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TULSA OK
453 AM CDT SUN MAY 17 2009

ARZ001-002-010-011-019-020-029-OKZ049-053>076-181000-
ADAIR OK-BENTON AR-CARROLL AR-CHEROKEE OK-CHOCTAW OK-CRAIG OK-
CRAWFORD AR-CREEK OK-DELAWARE OK-FRANKLIN AR-HASKELL OK-LATIMER OK-
LE FLORE OK-MADISON AR-MAYES OK-MCINTOSH OK-MUSKOGEE OK-NOWATA OK-
OKFUSKEE OK-OKMULGEE OK-OSAGE OK-OTTAWA OK-PAWNEE OK-PITTSBURG OK-
PUSHMATAHA OK-ROGERS OK-SEBASTIAN AR-SEQUOYAH OK-TULSA OK-WAGONER OK-
WASHINGTON OK-WASHINGTON AR-
450 AM CDT SUN MAY 17 2009

THIS OUTLOOK IS FOR NORTHWEST AND WEST CENTRAL ARKANSAS AS WELL AS
MUCH OF EASTERN OKLAHOMA.

.DAY ONE...TODAY AND TONIGHT.
NO HAZARDOUS WEATHER IS EXPECTED THROUGH TONIGHT.

SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT...
SPOTTER ACTIVATION NOT EXPECTED.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.
MONDAY THROUGH SATURDAY...NO HAZARDS.

EXTENDED DISCUSSION...
A PROLONGED PERIOD OF DRY WEATHER WILL PREVAIL FOR SEVERAL DAYS AS
HIGH PRESSURE ALOFT BUILDS OVER THE REGION AND KEEPS THE STORM
TRACK WELL TO OUR NORTH.

WWW.SRH.NOAA.GOV/TULSA CONTAINS ADDITIONAL TABULAR AND GRAPHICAL
INFORMATION.

The office that day

Everything else NWS Tulsa, OK issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 17, 12:02 AM CDTRiver Flood WarningTSAMuskogee5 hr

Nearby

River Flood Warnings in Oklahoma, 2009Every river flood warning in 2009

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.